Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking warfarin. Itching in the scalp with pus formation. Medication side effects?

My husband is taking 7.5mg of warfain, he has been taking this dosage since March, 2010. He has never had any problems - he gets his INR taken every week. The other day he started itching in the scalp. I looked in his scalp and noticed white puss bumps in sections of his head. Could this be a reaction from taking medication our dentist prescribed for surgery he had for crown lengthening?
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM

Reviewed your husband's history. He has been on anti coagulation with warfarin and is on regular follow up a Physician with INR. Regarding his symptoms of small swelling itchy swellings over his scalp with pus, this could be due to skin infection.

Warfarin is an oral anticoagulant which is a blood thinner, it delays blood clotting mechanism hence has major side effect of bleeding. Bleeding can be superficial following minor injuries or can be internal from gut etc. But pus oozing itchy lesions with warfarin is an unlikely side effect. Regarding to the medication prescribed by your dentist, it is difficult say without information on drug prescribed. But usually dentist prescribe antibiotics prior to procedures.

So it is advisable consult a skin specialist (Dermatologist) to come to a correct diagnosis and get appropriate treatment. Carry your all medications during consultation which cold help the doctor to rule out any side effects from them.

I hope u find this info helpful

Wishing u r husband speedy recovery and good health.
Answered: Sat, 11 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor